Tecfidera How to minimize or Eliminate Side Effects

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Re: Tecfidera How to minimize or Eliminate Side Effects

Postby Iameos » Tue Jun 10, 2014 7:46 am

I actually weaned myself off the antacids on week 5. I even ate salsa yesterday with no ill effects.Really relieved the gastro problems have ceased, but I do get dry mouth a lot. :) I can live with that!
User avatar
Iameos
Newbie
 
Posts: 2
Joined: Sun May 02, 2004 3:00 pm

Advertisement

Re: Tecfidera How to minimize or Eliminate Side Effects

Postby standingtall » Mon Jun 16, 2014 2:11 pm

Ladymac. I am glad to hear the Tecfidera is doing well for you. I have never taken the Tecfidera but recently switched from aubagio to rebif, and I am always interested to hear how others are doing on other treatments.
My reason to reply is, while on aubagio I also found eating a hearty meal was helpful in eliminating side effects. But I ate and continue to eat healthy, avoiding all PPI's like Prevacid or Nexium. I have written on this board before about how almost 10 years of chronic acid reflux and prelosic use is what I believe now to be at least the precursor to my onset of MS. Continuing to take any Proton pump inhibitors over the long term has been shown to cause a multitude of issues. Just casual reading on this board reveals digestion issues as a suspect for weakening the blood brain barrier in short. This is in addition to the host of other issues that long term PPI's use can cause.
For me, I am able to eat anything except gluten or dairy containing foods and remain free of gastric issues and PPI's use.
Just be careful and do your research. In addition to the Ms I have bone loss due to the long term PPI's use. Not a good combination for a 44 year old man.
Good luck to you and thanks for sharing your information.
standingtall
Family Member
 
Posts: 45
Joined: Wed Mar 06, 2013 9:44 pm

Re: Tecfidera How to minimize or Eliminate Side Effects

Postby NHE » Mon Jun 16, 2014 10:08 pm

standingtall wrote:But I ate and continue to eat healthy, avoiding all PPI's like Prevacid or Nexium. I have written on this board before about how almost 10 years of chronic acid reflux and prelosic use is what I believe now to be at least the precursor to my onset of MS. Continuing to take any Proton pump inhibitors over the long term has been shown to cause a multitude of issues. Just casual reading on this board reveals digestion issues as a suspect for weakening the blood brain barrier in short. This is in addition to the host of other issues that long term PPI's use can cause.


PPI's induce magnesium deficiency as well as block the absorption of vitamin B12 the latter of which can cause neurological issues. Have you ever had your B12 level checked?
User avatar
NHE
Volunteer Moderator
 
Posts: 3318
Joined: Sat Nov 20, 2004 4:00 pm

Re: Tecfidera How to minimize or Eliminate Side Effects

Postby standingtall » Tue Jun 17, 2014 12:58 am

Have I ever! Check my post on the b12 insufficiency. Also. You mention magnesium so to let you know that my magnesium level was suboptimal but not too bad. Although I can not quote what it was at the moment. I do supplement with magnesium glycinate and citrate to keep it in the upper part of the range. Here is the link to the thread containing my post from yesterday.
natural-approach-f27/topic24857.html
standingtall
Family Member
 
Posts: 45
Joined: Wed Mar 06, 2013 9:44 pm

Re: Tecfidera How to minimize or Eliminate Side Effects

Postby SchroedingersCat » Wed Sep 17, 2014 6:15 pm

I found this thread after taking my first dose of Tecfidera on September 6th.

I had eaten a bowl of oatmeal for Breakfast & took Tecfidera a half hour after I ate. No Aspirin. Turned in to an itchy lobster, which made me come to the internet looking for more information about how to minimize the side effects. Found this thread almost immediately.

For my 2nd dose that night, I took 162 mg of Bayer an hour before Dinner and took Tecfidera in the middle of the Meal. It was like night and day from the first pill that morning.

I'm halfway through my 2nd week and symptoms have been really mild for the most part (thanks to this thread). Halfway through the first week, the symptoms were so mild as to be almost unnoticable. I was expecting all hell to break lose when starting the 240mg dose of Tecfidera but it was similar to the beginning of the 120mb dose - mild symptoms.

Had a little problem today as I forgot my Jimmy Dean Breakfast Sandwich when I went to work. I get the one with Egg Whites and Turkey Sausage. Since I didnt have it, I had to go buy breakfast. They did not have Turkey Sausage and I did not want to use regular Sausage, so I substituted Ham. Big mistake. The Fat Content in the Ham was much lower than the Turkey Sausage and it really made a difference. When the Flushing kicked in, it was much more severe than it had been since that first pill. And it brought with it a lot of nausea. Spent a couple of hours feeling like I was gonna puke. Not fun. Tried Green Tea and Rice Cakes to help settle my stomach. They helped temporarily but then it came back. I'm gonna have to keep a spare Breakfast sandwich in the freezer at work so this doesnt happen again.

Hoping to cut the Aspirin down to 81 mg at the start of the 3rd week and also hoping to eliminate it altogether, eventually.

Jim
SchroedingersCat
Newbie
 
Posts: 2
Joined: Wed Sep 10, 2014 7:06 pm

Previous

Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service